Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 22, 2021Frio County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 22, 2021, 5:18 PM CDT for Frio County, Guadalupe County, Wilson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 5:18 PM CDT (22:18 UTC)
Expired
Jul 22, 2021, 6:00 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX

Counties Frio County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS84 KEWX 222218
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Thu Jul 22 2021
 
TXZ204-205-207-219>221-222300-
Frio TX-Guadalupe TX-Atascosa TX-Bexar TX-Medina TX-Wilson TX-
518 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...
SOUTHWESTERN GUADALUPE...NORTHERN FRIO...NORTHWESTERN ATASCOSA...
WILSON AND SOUTHERN BEXAR COUNTIES UNTIL 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stockdale to near Poteet to North Pearsall.
Movement was north at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Pearsall, Floresville, Devine,
Poteet, Stockdale, Stinson Municipal Airport, Kirby, Lytle,
McQueeney, St. Hedwig, Somerset, Elmendorf, Natalia, La Vernia, China
Grove and Lacoste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2961 9794 2942 9854 2918 9929 2876 9928
      2897 9857 2919 9785
TIME...MOT...LOC 2217Z 182DEG 23KT 2926 9797 2908 9859 2892 9908 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:20 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 22, 2:20 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
220 PM CDT Thu Jul 22 2021

.SHORT TERM (Tonight through Friday Night)...
The upper level low that has aided in development of afternoon
showers and thunderstorms continues to slowly drift westward across
West Texas. Per the GOES-16 Water Vapor images it has nudged closer
to Alpine, but continues to spin between Marathon and Fort Stockton
this afternoon. In the moist environment across South Central Texas
showers and thunderstorms have begun to develop. A broken line of
storms extends from west of Pearsall to north of Pleasanton to Falls
City this afternoon, with additional activity to the north and west
of that broken line. Showers and storms will continue to move north
through the afternoon hours. Morning Precipitable Water values were
1.56 at DRT and 2.25 at CRP and model soundings suggest some of the
juicy air observed this morning will help aid some locally heavy
downpours this afternoon, with PW values around 2 inches. Based on
morning CoCoRaHS observations some of the heavier showers Wednesday
afternoon produced localized totals of anywhere between 1.25 and
2.75 inches of rainfall leading to a handful of Flood Advisories
being issued. A similar setup with rainfall amounts and minor
flooding is possible this evening.

In general expect coverage of showers and thunderstorms to decrease
with the loss of daytime heating but the FV3 High Resolution model
along with basically all of the synoptic models (GFS/ECMWF/Canadian/
NAM) keep showers and thunderstorms across the Edwards Plateau and
Rio Grande Plains through the early morning hours before finally
pushing north and dissipating around sunrise Friday.

The ECMWF is quite bullish with another round of sea breeze activity
for Friday, while the other synoptic models and all of the HREF
members are less bullish or completely dry for tomorrow. Have gone
with a dry forecast for Friday area wide. The one place to watch
will be Val Verde County late in the day as some SdB thunderstorms
may try to work into the county thanks to the southwesterly upper
flow. The HREF models all dissipate this activity before it reaches
the border so have left mention out of this forecast package. The
upper ridge will begin to build across the area tomorrow as the low
continues to move to the northwest into New Mexico and away from
South Central Texas. With more sunshine and the ridge building in
afternoon highs tomorrow should be a few degrees warmer than they
are today.

&&

.LONG TERM (Saturday through Thursday)...
The subtropical ridge will dominate over Texas over the weekend and
early part of next week. The ridge will suppress any convection and
the weather will be dry across the entire CWA through Monday. High
pressure will also allow temperatures to climb up to near normal.
Dewpoint temperatures will remain fairly high with southeasterly low
level flow and heat indices will be 100-105 across most of the area.
Tuesday a weak tropical upper level trough will move toward the Texas
coast from the Gulf. This will bring a slight chance for showers and
thunderstorms to our extreme southeastern counties during the
afternoon. This weak system will continue to move toward the west and
low chances for convection will develop each afternoon Wednesday and
Thursday. The convection will move a little farther west reaching
I-35.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  94  75  96  75 /  20  -    0   0   0
Austin Bergstrom Intl Airport  75  93  74  96  74 /  20  -    0   0   0
New Braunfels Muni Airport     75  94  74  96  75 /  20  -    0   0   0
Burnet Muni Airport            74  92  74  94  73 /  10  -    0   0   0
Del Rio Intl Airport           77  98  77  99  77 /  20  -    0   0   0
Georgetown Muni Airport        75  94  74  95  73 /  20  10   0   0   0
Hondo Muni Airport             75  94  74  96  74 /  30  10   0   0   0
San Marcos Muni Airport        75  95  74  96  74 /  20  -    0   0   0
La Grange - Fayette Regional   77  95  76  96  76 /  20  10   0   0   0
San Antonio Intl Airport       76  92  75  95  75 /  30  -    0   0   0
Stinson Muni Airport           77  95  76  97  76 /  30  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Treadway
Long-Term...05
Decision Support...Oaks
Hazardous weather outlook, Jul 22, 3:03 AM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
303 AM CDT Thu Jul 22 2021

TXZ171>173-183>194-202>209-217>225-228-230815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
303 AM CDT Thu Jul 22 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms are expected. Locally heavy
rains are possible and may cause some urban and small stream type
flooding. Gusty winds are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 22, 4:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 PM CDT Thu Jul 22 2021

TXZ219>222-222215-
Frio TX-Karnes TX-Atascosa TX-Wilson TX-
422 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES...
SOUTHEASTERN FRIO...ATASCOSA AND SOUTH CENTRAL WILSON COUNTIES UNTIL
515 PM CDT...

At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Derby to near Christine
to Nell. Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Pleasanton, Jourdanton, Charlotte, Christine, Campbellton, Goldfinch,
Schattel, Coy City, Zunkerville, Fashing, Davis, Coughran, El Oso,
Peggy, Dobrowolski, Amphion, Deweesville, McCoy, Hindes and Three
Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2864 9834 2865 9907 2898 9903 2903 9848
      2891 9799 2870 9798 2869 9801 2879 9810
      2863 9831 2863 9834
TIME...MOT...LOC 2122Z 193DEG 20KT 2867 9898 2870 9847 2872 9810

RUNYEN
Special weather statement, Jul 22, 4:42 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Thu Jul 22 2021

TXZ191>193-222215-
Bastrop TX-Hays TX-Travis TX-
442 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAYS...TRAVIS AND
CENTRAL BASTROP COUNTIES UNTIL 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking strong thunderstormss near
Austin Bergstrom Int Airport to Mustang Ridge. Movement was
northeast at 30 mph.

Winds up to 40 mph will be possible with these storms and ahead of
these storms along an outflow boundary.

Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Buda, Elgin, Bastrop,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Lakeway, Manor, Bee Cave, West Lake Hills, Hudson Bend,
Rollingwood, Mustang Ridge, Bear Creek and Barton Creek.

LAT...LON 2995 9751 3007 9765 3003 9771 3017 9806
      3050 9786 3045 9782 3043 9778 3046 9769
      3048 9768 3048 9764 3050 9760 3050 9757
      3048 9755 3049 9751 3038 9728 3027 9712
TIME...MOT...LOC 2142Z 216DEG 26KT 3023 9793 3023 9770 3009 9749

RUNYEN
Special weather statement, Jul 22, 4:51 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
451 PM CDT Thu Jul 22 2021

TXZ203-204-222230-
Uvalde TX-Medina TX-
451 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND EASTERN
UVALDE COUNTIES UNTIL 530 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sabinal, or 17 miles west of Hondo, moving north at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sabinal, Utopia and D'Hanis.

LAT...LON 2916 9954 2963 9969 2963 9937 2923 9925
TIME...MOT...LOC 2150Z 165DEG 23KT 2936 9945

RUNYEN
Special weather statement, Jul 22, 4:58 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
458 PM CDT Thu Jul 22 2021

TXZ205>207-222245-
Guadalupe TX-Comal TX-Bexar TX-
458 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...BEXAR
AND SOUTHERN COMAL COUNTIES UNTIL 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacoste to Olmos Park to St. Hedwig.
Movement was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Bulverde and Garden
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
      2973 9873 2975 9865 2975 9864 2979 9860
      2983 9844 2978 9801 2938 9818 2930 9825
      2929 9847 2924 9877
TIME...MOT...LOC 2158Z 186DEG 20KT 2933 9878 2945 9849 2942 9821

RUNYEN
Special weather statement, Jul 22, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT Thu Jul 22 2021

TXZ223-224-222245-
De Witt TX-Gonzales TX-
512 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTHEASTERN
GONZALES COUNTIES UNTIL 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westhoff, or 9 miles north of Yorktown, moving north at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cheapside, Westhoff, Hochheim, Dreyer, Gruenau, Sample, Glaze City,
Hamon, Concrete, Wrightsboro and Cost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2902 9737 2905 9758 2945 9760 2941 9723
      2940 9723
TIME...MOT...LOC 2212Z 187DEG 33KT 2912 9747

RUNYEN
Special weather statement, Jul 22, 5:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Thu Jul 22 2021

TXZ204-205-207-219>221-222300-
Frio TX-Guadalupe TX-Atascosa TX-Bexar TX-Medina TX-Wilson TX-
518 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...
SOUTHWESTERN GUADALUPE...NORTHERN FRIO...NORTHWESTERN ATASCOSA...
WILSON AND SOUTHERN BEXAR COUNTIES UNTIL 600 PM CDT...

At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stockdale to near Poteet to North Pearsall.
Movement was north at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Pearsall, Floresville, Devine,
Poteet, Stockdale, Stinson Municipal Airport, Kirby, Lytle,
McQueeney, St. Hedwig, Somerset, Elmendorf, Natalia, La Vernia, China
Grove and Lacoste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2961 9794 2942 9854 2918 9929 2876 9928
      2897 9857 2919 9785
TIME...MOT...LOC 2217Z 182DEG 23KT 2926 9797 2908 9859 2892 9908

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:21 PM CDTSpecial Weather StatementEWXAtascosa24 min
Jul 21, 7:29 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes2 hr
Jul 21, 8:01 PM CDTAreal Flood AdvisoryEWXLlano3 hr
Jul 21, 8:11 PM CDTSpecial Weather StatementEWXLlano34 min
Jul 21, 9:36 PM CDTAreal Flood AdvisoryEWXLlano114 min
Jul 22, 3:20 PM CDTSpecial Weather StatementEWXComal, Guadalupe25 min
Jul 22, 3:51 PM CDTSpecial Weather StatementEWXAtascosa24 min
Jul 22, 3:55 PM CDTSpecial Weather StatementEWXHays35 min
Jul 22, 4:15 PM CDTSpecial Weather StatementEWXBexar, Wilson45 min
Jul 22, 4:17 PM CDTSpecial Weather StatementEWXHays28 min
Jul 22, 4:22 PM CDTSpecial Weather StatementEWXAtascosa53 min
Jul 22, 4:42 PM CDTSpecial Weather StatementEWXTravis33 min
Jul 22, 4:51 PM CDTSpecial Weather StatementEWXUvalde39 min
Jul 22, 4:58 PM CDTSpecial Weather StatementEWXBexar47 min
Jul 22, 5:12 PM CDTSpecial Weather StatementEWXDeWitt33 min
Jul 22, 5:28 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Wilson3 hr
Jul 22, 5:42 PM CDTSpecial Weather StatementEWXGonzales48 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.